Has 2injections of Sculptra in Fall 2011. March 2012 had 4 tooth bridge . Within 3 days, developed several large nodules inside my cheeks and began experiencing saliva with excessive mucous flowing through bridge spaces. Have seen a 2nd dentist, a prosthodondist, an oral surgeon. All are certain the bridge is not the cause. Appears the trauma of bridge work initiated a response of the Sculptra. have been on antibiotics for 7 months with no noticeable relief. Desperate. any suggestions?
What Will Cure Inflammation of Salivary Glands Due to Complications of Sculptra?
Doctor Answers 2
Complications of Sculptra
Thank you for your question. I recommend seeing an internal medicine physician and determining the cause of the nodules, and if the nodules are lymph or Sculptra. Perhaps seeing an ENT with facioplastic background and a Sculptra user may provide a broader look at the possibilities. I hope this helps!
Have a question? Ask a doctor
Sculptra and Salivation
There is no known link between Sculptra and increased saliva production. The only concern I have is if the Sculptra injections went deep close to the parotid gland duct in the cheek. Even in that case it would cause Mumps like swelling of the parotid gland but not increased salivation.
Your situation is obviously unusual. I would try getting 'Kenalog' steroid injection in the area of the Sculptra nodules to see if reducing the inflammation will reduce the excess salivation. If nothing helps then getting Botox in the large salivary glands can help temporarily.
Disclaimer: This answer is not intended to give a medical opinion and does not substitute for medical advice. The information presented in this posting is for patients’ education only. As always, I encourage you to see your personal physician for further evaluation of your individual case.`
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.